Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 7, 2016, 2:15 PM MDT for Huerfano County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 2:15 PM MDT (20:15 UTC)
- Expired
- Aug 7, 2016, 3:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 90 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836 WWUS85 KPUB 072015 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 215 PM MDT SUN AUG 7 2016 COZ079-086-087-072100- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 215 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUEBLO AND NORTHEASTERN HUERFANO COUNTIES UNTIL 300 PM MDT... AT 214 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF COLORADO CITY...OR 31 MILES SOUTH OF PUEBLO. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLORADO CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3771 10493 3790 10496 3801 10463 3777 10460 TIME...MOT...LOC 2014Z 258DEG 4KT 3784 10481 $$ KT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:30 AM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 7, 11:30 AM MDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1130 AM MDT SUN AUG 7 2016 .SHORT TERM...(Today and tonight) Issued at 346 AM MDT Sun Aug 7 2016 ...Potential for locally heavy rainfall continues... Currently...a few lingering showers are continuing across the far eastern plains early this morning and should come to an end by sunrise. Elsewhere, quiet conditions exist with temperatures generally in the lower to mid 60s across the region. Today...the upper pattern will feature high pressure aloft over the Central Plains while an area of low pressure sits over the Pacific Northwest. Energy embedded in southwesterly flow is forecast to move across Colorado this afternoon and evening. Monsoonal moisture will remain in place, with low level southeasterly upslope flow continuing across the plains. Expect thunderstorms to develop over the mountains by late morning, which will shift east into the Palmer Divide and I-25 corridor by late afternoon. Modest instability and weak shear should keep thunderstorms from becoming too strong, with gusty outflow winds and small hail possible with stronger cells. The main threat will continue to be heavy rainfall and flash flooding. Area burn scars and locations that have seen heavy rainfall over the past few days will be most prone to flash flooding. Tonight...convection across the plains will be highly dependent on convective coverage and outflow boundaries. Several high-res model solutions develop a strong cluster of thunderstorms over the Palmer Divide that ride an outflow boundary south into Pueblo during the evening hours. Details in this happening again will depend on boundaries and where convection kicks off, and it should be noted that high-res solutions have been pretty terrible lately with convection. Either way, thunderstorms will likely occur somewhere over the plains this evening, before dissipating and shifting southeast later tonight. Locally heavy rainfall and lightning will be the main threats. Mozley .LONG TERM...(Monday through Saturday) Issued at 346 AM MDT Sun Aug 7 2016 ...Decreasing Thunderstorm Activity Early in the Week then Increasing Again... Upper level high pressure will build in over the region early in the week, decreasing the level of thunderstorm activity over the region. Most activity Monday and Tuesday will be confined to areas in and near the mountains. Overall storm intensities will decrease during this period with primary threats of lightning, wind gusts to around 50 mph and spotty heavy rainfall. Wednesday through Friday, thunderstorm coverage and intensities will be on the upswing again. Tropical Depression Eleven-E, which is currently crossing from Mexico into the Pacific south of Baja, will likely get entrained in the flow Wednesday afternoon and begin infiltrating western Colorado. This should bring a pronounced upswing in thunderstorm activity Wednesday afternoon and evening in and near the mountains. Storm intensities will likely increase at this time. Primary threats still include lightning and wind gusts to around 50 mph but also expand to include heavy rainfall and local flash flooding. Thursday into Friday, storm chances and threats will expand eastward across the plains as a vigorous disturbance tracks through the northern Rockies. The disturbance will drag moisture eastward across Colorado and then send a frontal boundary southward through the plains. Saturday...upper high pressure will rebuild over the area, decreasing storm coverage and intensities once again. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1130 AM MDT Sun Aug 7 2016 This mornings water vapor imagery is indicating drier air starting to move into western Colorado, with the bulk of the monsoonal moisture plume shifting east into the High Plains. There, however, remains enough residual moisture to work with late summer sunshine, to support scattered afternoon and evening storms across the region, most numerous over and near the higher terrain. With that said, expecting mainly VFR condtions at COS, PUB and ALS through the taf period, with brief MVFR conditions in locally heavy rain and gusty outflow winds if storms move across the terminals. The best chance of storms affecting the terminals remains at COS from 20Z to 02z, though all terminals remain susceptible. There remains a low chance for low cloud development at COS and PUB through the overnight hours, though will not add to TAFs at this time. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...MOZLEY LONG TERM...LW AVIATION...MW
Hazardous weather outlook, Aug 7, 11:46 AM MDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1146 AM MDT SUN AUG 7 2016 COZ058>089-093>099-081800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1146 AM MDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS MORNINGS WATER VAPOR IMAGERY IS INDICATING DRIER AIR STARTING TO MOVE INTO WESTERN COLORADO, WITH THE BULK OF THE MONSOONAL MOISTURE PLUME SHIFTING EAST ACROSS FAR EASTERN COLORADO AND INTO THE HIGH PLAINS. THERE, HOWEVER, REMAINS ENOUGH RESIDUAL MOISTURE TO WORK WITH LATE SUMMER SUNSHINE, TO SUPPORT SCATTERED AFTERNOON AND EVENING STORMS ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO, WITH THE MOST NUMEROUS STORMS EXPECTED OVER AND NEAR THE HIGHER TERRAIN. LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL REMAIN POSSIBLE TODAY, WITH AREAS MOST SUSCEPTIBLE TO FLASH FLOODING REMAINING NEAR AREA BURN SCARS...URBAN AREAS...AND AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE LAST SEVERAL DAYS. IN ADDITION, ONE OR TWO OF THE STORMS ON THE PLAINS COULD BECOME STRONG, PRODUCING WIND GUSTS OF 40 TO 50 MPH ALONG WITH HAIL UP TO THE SIZE OF DIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND TUESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE CONFINED MAINLY TO AREAS IN AND NEAR THE MOUNTAINS. PRIMARY STORM THREATS WILL INCLUDE LIGHTNING...WIND GUSTS TO AROUND 50 MPH AND SPOTTY HEAVY RAIN. WEDNESDAY THROUGH FRIDAY...THUNDERSTORMS WILL INCREASE OVER THE REGION...BEGINNING OVER THE MOUNTAINS ON WEDNESDAY AND THEN SPREADING EASTWARD ACROSS THE PLAINS THURSDAY AND FRIDAY. PRIMARY STORM THREATS WILL STILL INCLUDE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH BUT THEY WILL ALSO BE EXPANDED TO INCLUDE LOCALLY RAIN AND FLASH FLOODING. ON SATURDAY...UPPER HIGH PRESSURE WILL BEGIN TO REBUILD OVER THE REGION AGAIN WITH MOST THUNDERSTORM ACTIVITY RETREATING TO AREAS IN AND NEAR THE MOUNTAINS. PRIMARY STORM THREATS WILL INCLUDE LIGHTNING...WIND GUSTS TO AROUND 50 MPH AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS ALL OF SOUTHERN COLORADO THIS AFTERNOON AND TONIGHT. 23/23
In the hours before
Special weather statement, Aug 7, 2:15 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 215 PM MDT SUN AUG 7 2016 COZ079-086-087-072100- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 215 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUEBLO AND NORTHEASTERN HUERFANO COUNTIES UNTIL 300 PM MDT... AT 214 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF COLORADO CITY...OR 31 MILES SOUTH OF PUEBLO. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLORADO CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3771 10493 3790 10496 3801 10463 3777 10460 TIME...MOT...LOC 2014Z 258DEG 4KT 3784 10481 KT
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:36 PM MDT | Special Weather Statement | PUB | Baca | 39 min |
| Aug 6, 6:48 PM MDT | Special Weather Statement | PUB | Kiowa | 42 min |
| Aug 6, 7:04 PM MDT | Special Weather Statement | PUB | Baca | 41 min |
| Aug 6, 8:01 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| Aug 7, 2:20 PM MDT | Areal Flood Advisory | PUB | Huerfano, Pueblo | 3 hr |
| Aug 7, 2:49 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Aug 7, 3:43 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Aug 7, 4:03 PM MDT | Special Weather Statement | PUB | Las Animas | 42 min |
| Aug 7, 4:24 PM MDT | Special Weather Statement | PUB | Teller | 81 min |
| Aug 7, 4:46 PM MDT | Special Weather Statement | PUB | Baca | 89 min |
| Aug 7, 5:58 PM MDT | Special Weather Statement | PUB | Saguache | 92 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.